According to people who study the sky, today’s the longest day of the year. In my world, it was yesterday.
I’ve hit the two-month mark on my new (autoimmune disease) treatment plan. If I had to draw a diagram of the side effects and their weekly patterns, it would look like the “The Big Zipper” constellation, which hasn’t been discovered yet because it’s too snaggy to be plotted out. It gets caught on loose threads and puffy linings. You never know what or when. There are no reliable conditions, so it can’t be predicted.
There used to be a sort of pattern, but now it’s all over the map.
I almost got away with no severe side effects this week, and then a series of them hit yesterday out of nowhere: intense nausea, confusion/disorientation, headache, stomach pain, and thirst off the charts.
Everyone is different. No one has the same side effects, or the same configuration of them. Some people can’t take this medication even at its lowest dose, because they can’t tolerate it.
Daily folic acid tablets have kept my side effects to a minimum. You’re supposed to drink a lot of water, which I’m doing… even more than before, if that could be possible. I was already long into the habit of drinking water from the minute I wake up to the minute before I go to bed, and now I’m drinking even more water.
“Excess thirst” doesn’t seem to be a documented side effect, but there has to be a connection between this medication and my increased thirst! The first effect I noticed was the weird sensation of being thirsty while drinking water. It’s weird when water stops being quenching.
Things are going well, overall. I’ve only had one pain attack since starting the medication, so that is wonderful. My first round of liver and kidney labs came back fine, so we know that the medication’s not damaging them.
I check back in with my doctor in a few weeks… we’ll see what we see from there!